I used to megadose B5
to control my acne and oily skin. I was on it off and on for around 4 years and found it to be very good, so good in fact that I'd go as far as to call it a cure as it completely stopped my sebum production on my skin.
Two side effects occured though, an increase in sensitivity to heat and therefore sweating and hair loss. I tried combatting these by adding a B complex but to my horrow my oily skin and acne returned whenever I started taking a B complex
! I quickly dropped the B complex
and my skin gradually returned to normal, so I started looked for an alternative.
I thought I'd try dosing the B vitamins
individually with the B5
to see which one caused the oily skin to return. I started with Biotin
as it's been said to help hair loss. A few days after taking Biotin my oily skin and acne returned once more!
In the end I just continued megadosing B5
until a hot summer took it's toll on my temperature sensitivity and sweating and I stopped taking B5
When my acne returned I tried experimenting with Soy
, Green Tea
, etc but with little success so I've finally turned to Accutane
to try and control my oily skin and acne. It's only been a few days but hopefully it will work as well as the B5
did without the same side effects.
So based upon the above information, my theory ... Generally it's not really understood exactly how Accutane
stops oil production, and likewise how B5
does the same. There was the initial study done by Dr. Leung on B5
but there's been nothing since, and even with Accutane there isn't really anything conclusive as to how it works.
What I am interested in is that I've researched that B5
can result in Biotin uptake from the intestines being blocked, so basically you'll become deficient in Biotin
when megadosing B5
. I was also interested to read that, while Accutane
does not lower Biotin
levels, it inhibits the body's ability to use Biotin
. http://www.nlm.nih.gov/medlineplus/d...nt-biotin.html "Pantothenic acid: High-doses of pantothenic acid can lead to malabsorption of biotin in the gut, and can lower levels of biotin in the body." "Isotretinoin (Accutane): May reduce biotinidase activity. It is not clear if biotin supplementation may be warranted during chronic use."
It is therefore my theory that both B5
reduce sebum production due to their lowering or inhibition of Biotin
in the body. This theory is in part backed up with my experience where when taking B5
and I added Biotin
supplements to my regime my oily skin and acne returned. http://en.****pedia.org/****/Biotin "Initial symptoms of biotin deficiency include: